Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 9, 2011, 8:45 PM CDT for Brewster County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 8:45 PM CDT (01:45 UTC)
- Expired
- Jun 9, 2011, 9:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 2524 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
047 WUUS54 KMAF 100145 SVRMAF TXC043-100245- /O.NEW.KMAF.SV.W.0050.110610T0145Z-110610T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 845 PM CDT THU JUN 9 2011 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS... * UNTIL 945 PM CDT * AT 840 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTH OF PERSIMMON GAP...OR 24 MILES SOUTH OF MARATHON... MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... PERSIMMON GAP... US 385...21 MILES SOUTH OF MARATHON... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 2970 10286 2956 10339 2998 10345 3006 10319 TIME...MOT...LOC 0144Z 325DEG 18KT 2985 10325 $$
1 follow-up statement
011 WWUS54 KMAF 100221 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND-ODESSA TX ISSUED BY NATIONAL WEATHER SERVICE SAN ANGELO TX 921 PM CDT THU JUN 9 2011 TXC043-100245- /O.CON.KMAF.SV.W.0050.000000T0000Z-110610T0245Z/ BREWSTER TX- 921 PM CDT THU JUN 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR CENTRAL BREWSTER COUNTY... AT 918 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 12 MILES NORTH OF PERSIMMON GAP...OR 27 MILES NORTH OF PANTHER JUNCTION...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL AFFECT US 385 BETWEEN MILE MARKERS 540 AND PERSIMMON GAP... LAT...LON 2970 10286 2956 10339 2990 10343 2999 10315 TIME...MOT...LOC 0217Z 325DEG 18KT 2971 10314 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:53 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 9, 6:53 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 653 PM CDT THU JUN 9 2011 .DISCUSSION... PLEASE SEE THE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... VFR WILL APPLY OVER THE NEXT 24 HOURS. ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP SOUTH OF FST THIS EVENING...BUT WE WILL ONLY MENTION CB IN THE TAF CONSIDERING CURRENT TRENDS. EXPECT SOME GUSTS NEAR 20KT FROM THE SOUTH SOUTHEAST TONIGHT AT MAF AND FST. SKIES WILL BEGIN TO CLEAR FOR ALL TERMINALS AFTER SUNSET TONIGHT. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 78
Hazardous weather outlook, Jun 9, 12:26 PM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1226 PM CDT THU JUN 9 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101730- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1226 PM CDT THU JUN 9 2011 /1126 AM MDT THU JUN 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON THROUGH THIS EVENING FROM THE EASTERN PERMIAN BASIN SOUTHWESTWARD TO THE LOWER TRANS PECOS...MARFA PLATEAU AND DAVIS MOUNTAINS. A FEW STORMS COULD BECOME STRONG TO SEVERE PRODUCING LARGE HAIL AND/OR DAMAGING WINDS. IN ADDITION THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. ISOLATED CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING IN A FEW OF THE GAPS AND PASSES IN THE GUADALUPE MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY AFTERNOON AND EVENING ACROSS THE PERMIAN BASIN... LOWER TRANS PECOS...DAVIS MOUNTAINS...MARFA PLATEAU...AND BIG BEND. A FEW STORMS COULD BECOME STRONG TO SEVERE PRODUCING LARGE HAIL AND OR DAMAGING WINDS. IN ADDITION THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. ISOLATED CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY AFTERNOON AND EARLY EVENING IN A FEW OF THE GAPS AND PASSES IN THE GUADALUPE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 9, 6:50 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 650 PM CDT THU JUN 9 2011 TXZ075-081-082-100015- PECOS-TERRELL-BIG BEND AREA- 650 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING EAST CENTRAL BREWSTER AND SOUTH CENTRAL PECOS COUNTIES UNTIL 715 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 19 MILES WEST OF LONGFELLOW AT 647 PM CDT...MOVING SOUTHEAST AT 15 MPH. SMALL HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS NEAR 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM...AS IT APPROACHES US HIGHWAY 90 NEAR MILE MARKER 262. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jun 9, 7:19 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 719 PM CDT THU JUN 9 2011 TXZ075-081-100045- PECOS-BIG BEND AREA- 719 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING EAST CENTRAL BREWSTER AND SOUTH CENTRAL PECOS COUNTIES UNTIL 745 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED OVER CENTRAL BREWSTER COUNTY...OR ABOUT 17 MILES EAST OF MARATHON SOUTH OF US HIGHWAY 90...AT 718 PM CDT. THIS THUNDERSTORM WAS MOVING SOUTH AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. &&
Special weather statement, Jun 9, 7:38 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 738 PM CDT THU JUN 9 2011 TXZ048-053-100115- MITCHELL-SCURRY- 738 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHWESTERN MITCHELL AND SOUTH CENTRAL SCURRY COUNTIES UNTIL 815 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF CUTHBERT AT 736 PM CDT...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS NEAR 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM AS IT APPROACHES CUTHBERT AROUND 748 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jun 9, 8:20 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 820 PM CDT THU JUN 9 2011 TXZ081-100200- BIG BEND AREA- 820 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL BREWSTER COUNTY UNTIL 900 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL BREWSTER COUNTY AT 818 PM CDT...MOVING EAST AT 10 MPH. AREAS AFFECTED BY THIS STRONG THUNDERSTORM INCLUDE U.S. HIGHWAY 385 BETWEEN MILE MARKERS 530 AND 545. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA SIZED HAIL...WIND GUSTS NEAR 55 MPH AND BRIEF HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jun 9, 8:32 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 832 PM CDT THU JUN 9 2011 TXZ048-053-100145- MITCHELL-SCURRY- 832 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING FAR NORTHEASTERN MITCHELL AND SOUTHEASTERN SCURRY COUNTIES UNTIL 845 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST OF SNYDER AT 830 PM CDT...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED BY THIS STRONG THUNDERSTORM INCLUDE HERMLEIGH...INADALE AND U.S. HIGHWAY 84. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA SIZED HAIL...WIND GUSTS NEAR 55 MPH AND BRIEF HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. &&
Special weather statement, Jun 9, 8:40 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 840 PM CDT THU JUN 9 2011 TXZ048-053-100145- MITCHELL-SCURRY- 840 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING FAR NORTHEASTERN MITCHELL AND SOUTHEASTERN SCURRY COUNTIES UNTIL 845 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST OF SNYDER AT 830 PM CDT...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED BY THIS STRONG THUNDERSTORM INCLUDE HERMLEIGH...INADALE AND U.S. HIGHWAY 84. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA SIZED HAIL...WIND GUSTS NEAR 55 MPH AND BRIEF HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:20 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 55 min |
| Jun 10, 5:23 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 52 min |
| Jun 10, 6:50 PM CDT | Areal Flood Advisory | MAF | Scurry | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.